Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/18708

Title: Interface control domain decomposition methods for heterogeneous problems
Authors: Discacciati, Marco
Gervasio, Paola
Quarteroni, Alfio
Keywords: Heterogeneous problems
Domain decomposition methods
ICDD method
Advection–diffusion
Stokes–Darcy coupling
Hp-finite elements
Issue Date: 2014
Publisher: © John Wiley & Sons, Ltd.
Citation: DISCACCIATI, M., GERVASIO, P. and QUARTERONI, A., 2014. Interface control domain decomposition methods for heterogeneous problems. International Journal for Numerical Methods in Fluids, 76 (8), pp. 471 - 496.
Abstract: This paper is concerned with the solution of heterogeneous problems by the interface control domain decomposition (ICDD) method, a strategy introduced for the solution of partial differential equations in computational domains partitioned into subdomains that overlap. After reformulating the original boundary value problem by introducing new additional control variables, the unknown traces of the solution at internal subdomain interfaces; the latter are determined by requiring that the (a priori) independent solutions in each subdomain undergo the minimization of a suitable cost functional. We provide an abstract formulation for coupled heterogeneous problems and a general theorem of well-posedness for the associated ICDD problem. Then, we illustrate and validate an efficient algorithm based on the solution of the Schur-complement system restricted solely to the interface control variables by considering two kinds of heterogeneous boundary value problems: the coupling between pure advection and advection–diffusion equations and the coupling between Stokes and Darcy equations. In the latter case, we also compare the ICDD method with a classical approach based on the Beavers–Joseph–Saffman conditions.
Description: This is the peer reviewed version of the following article: DISCACCIATI, M., GERVASIO, P. and QUARTERONI, A., 2014. Interface control domain decomposition methods for heterogeneous problems. International Journal for Numerical Methods in Fluids, 76 (8), pp. 471 - 496, which has been published in final form at http://dx.doi.org/10.1002/fld.3942 This article may be used for non-commercial purposes in accordance with Wiley Terms and Conditions for Self-Archiving.
Version: Accepted for publication
DOI: 10.1002/fld.3942
URI: https://dspace.lboro.ac.uk/2134/18708
Publisher Link: http://dx.doi.org/10.1002/fld.3942
ISSN: 1097-0363
Appears in Collections:Published Articles (Maths)

Files associated with this item:

File Description SizeFormat
DGQ_ad.pdfAccepted version1.84 MBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.